Alert archive / Alabama / Tornado Warnings in 2023
Tornado Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 12, 2023, 3:17 PM CST for Barbour County, Pike County, Alabama. It was in force for 47 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2023, 3:17 PM CST (21:17 UTC)
- Expired
- Jan 12, 2023, 4:04 PM CST
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Barbour County, AL, Pike County, AL
The radar
The Ft Rucker radar (KEOX), 29 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 3:21 PM CST | TSTM WND DMG | 1 Nnw Ariton, AL | RIVER ROAD AT BARBOUR COUNTY LINE IS CLOSED DUE TO NUMEROUS TREES AND POWERLINES DOWN. |
| Jan 12, 3:25 PM CST | TORNADO | 2 S Doster, AL | THE TORNADO INITIALLY TOUCHED DOWN NEAR BETHEL ON SUTTON DAIRY RD CAUSING TIMBER DAMAGE NEAR BUCK BRANCH. THE TORNADO CONTINUED NORTHEAST INTO A HEAVILY WOODED AREA AND CAUSED CONTINUED TIMBER DAMAGE NEAR DEWEY IVEY RD, SNAPPING NUMEROUS PINES. ADDITIONAL DAMA |
| Jan 12, 3:25 PM CST | TORNADO | 4 Wsw Blue Springs Sp, AL | THE TORNADO INITIALLY TOUCHED DOWN NEAR BETHEL ON SUTTON DAIRY RD CAUSING TIMBER DAMAGE NEAR BUCK BRANCH. THE TORNADO CONTINUED NORTHEAST INTO A HEAVILY WOODED AREA AND CAUSED CONTINUED TIMBER DAMAGE NEAR DEWEY IVEY RD, SNAPPING NUMEROUS PINES. ADDITIONAL DAMA |
| Jan 12, 3:32 PM CST | TORNADO | 4 Wsw Blue Springs Sp, AL | DAMAGE ALONG CR 23 NEAR NEW HOPE CHURCH. TDS OBSERVED. |
| Jan 12, 3:33 PM CST | TORNADO | Blue Springs Sp, AL | MULTIPLE TREES DOWN AND STRUCTURAL DAMAGE AT BLUE SPRINGS STATE PARK. TDS OBSERVED VIA RADAR. |
| Jan 12, 3:41 PM CST | TSTM WND DMG | 3 S Texasville, AL | DAMAGE REPORTED ALONG MAVIS CARROLL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 12:06 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
525
WFUS54 KBMX 122117
TORBMX
ALC005-109-122215-
/O.NEW.KBMX.TO.W.0032.230112T2117Z-230112T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
317 PM CST Thu Jan 12 2023
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Southeastern Pike County in southeastern Alabama...
Southern Barbour County in southeastern Alabama...
* Until 415 PM CST.
* At 317 PM CST, a severe thunderstorm capable of producing a tornado
was located near Ariton, or 8 miles south of Brundidge, moving east
at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Clio, Blue Springs, Tyler Crossroads, Doster, Texasville, Richards
Crossroads, Blue Springs State Park, Tennille and Hamilton
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3166 8584 3181 8513 3178 8514 3176 8513
3177 8515 3174 8521 3170 8522 3171 8541
3162 8542 3162 8584
TIME...MOT...LOC 2117Z 259DEG 40KT 3160 8579
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham5 follow-up statements
468
WWUS54 KBMX 122128
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
328 PM CST Thu Jan 12 2023
ALC109-122138-
/O.CAN.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Pike AL-
328 PM CST Thu Jan 12 2023
...THE TORNADO WARNING FOR SOUTHEASTERN PIKE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Alabama.
LAT...LON 3165 8572 3169 8572 3169 8571 3181 8513
3177 8514 3177 8515 3174 8520 3170 8522
3171 8541 3162 8542 3162 8571
TIME...MOT...LOC 2128Z 252DEG 45KT 3164 8563
$$
ALC005-122215-
/O.CON.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
328 PM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR SOUTHERN
BARBOUR COUNTY...
At 328 PM CST, a confirmed tornado was located over Doster, or near
Clio, moving east at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clio, Blue Springs, Tyler Crossroads, Doster, Texasville, Richards
Crossroads and Blue Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3165 8572 3169 8572 3169 8571 3181 8513
3177 8514 3177 8515 3174 8520 3170 8522
3171 8541 3162 8542 3162 8571
TIME...MOT...LOC 2128Z 252DEG 45KT 3164 8563
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham263
WWUS54 KBMX 122134
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
334 PM CST Thu Jan 12 2023
ALC005-122215-
/O.CON.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
334 PM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
At 334 PM CST, a confirmed tornado was located over Blue Springs
State Park, or near Clio, moving east at 55 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clio, Blue Springs, Tyler Crossroads, Richards Crossroads, Blue
Springs State Park and Texasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3162 8557 3172 8559 3181 8513 3177 8514
3177 8515 3174 8520 3170 8522 3171 8541
3162 8542
TIME...MOT...LOC 2134Z 255DEG 46KT 3167 8554
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham504
WWUS54 KBMX 122139
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
339 PM CST Thu Jan 12 2023
ALC005-122215-
/O.CON.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
339 PM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
At 339 PM CST, a confirmed tornado was located over Blue Springs, or
8 miles east of Clio, moving east at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Blue Springs, Tyler Crossroads, Richards Crossroads, Blue Springs
State Park and Texasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3162 8552 3173 8553 3181 8513 3177 8514
3177 8515 3174 8520 3170 8522 3171 8541
3162 8542
TIME...MOT...LOC 2139Z 258DEG 44KT 3167 8548
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham927
WWUS54 KBMX 122150
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
350 PM CST Thu Jan 12 2023
ALC005-122215-
/O.CON.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
350 PM CST Thu Jan 12 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CST FOR
SOUTHEASTERN BARBOUR COUNTY...
At 349 PM CST, a confirmed tornado was located near Richards
Crossroads, or 9 miles northwest of Abbeville, moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Richards Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3171 8538 3174 8538 3180 8513 3177 8514
3177 8515 3174 8520 3170 8522
TIME...MOT...LOC 2149Z 258DEG 41KT 3170 8532
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham199
WWUS54 KBMX 122204
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
404 PM CST Thu Jan 12 2023
ALC005-122214-
/O.CAN.KBMX.TO.W.0032.000000T0000Z-230112T2215Z/
Barbour AL-
404 PM CST Thu Jan 12 2023
...THE TORNADO WARNING FOR SOUTHEASTERN BARBOUR COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Alabama.
LAT...LON 3171 8538 3174 8538 3180 8513 3177 8514
3177 8515 3174 8520 3170 8522
TIME...MOT...LOC 2203Z 259DEG 40KT 3173 8512
$$
87/GranthamWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 12, 2:42 PM CST, 35 minutes earlier.
Area forecast discussion, Jan 12, 2:42 PM CST, 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 242 PM CST Thu Jan 12 2023 ...New LONG TERM... .SHORT TERM... (This evening through Friday) Issued at 1231 PM CST THU JAN 12 2023 A line of showers and thunderstorms with some severe thunderstorms with damaging wind, large hail and tornado potential continues to move east across Central Alabama. Improving conditions will continue across our northwest counties and will expand further east through the afternoon hours. There will be potential for a few showers and storms ahead of the cold front as it advances east, but much of the instability has been consumed. Ahead of this activity, a weakly capped environment will continue to allow instability to build with severe weather potential increasing across our southern and eastern counties ahead of the line of storms. We will see improving conditions areawide by mid to late evening with only a small chance for a few lingering showers across the northeast. Temperatures will fall after sunset behind the line of storms with readings falling to near freezing far northwest toward daybreak on Friday morning with readings in the mid 30s across the northwest third of the area and in the upper 30s for the rest of the area except the far southeast with readings in the lower 40s. Enough moisture is expected to rotate back into portions of the northern and eastern counties very early Friday morning that may produce some light drizzle mixed with flurries. No accumulations are expected given how warm we have been recently. This risk will taper off by late morning as temperatures struggle to climb, reaching around 40 northwest and in to the mid 40s across the central and southeast counties. 05 && .LONG TERM... (Friday night through next Wednesday) Issued at 238 PM CST THU JAN 12 2023 Looks like next system arrives and exits a bit later than previously advertised. Otherwise, no big changes to the previous long term portion of the forecast. /61/ Previous long-term discussion: (Friday through Wednesday) Issued at 251 AM CST THU JAN 12 2023 Friday through Wednesday. Any lingering showers due to wrap around moisture should lift out of our area by late Friday morning. Temperatures will be dropping through the day on Friday with Friday night/Saturday morning low temperatures expected to be in the 20s area-wide. Dry and colder weather will continue through the weekend with increasing rain chances through the early part of next week as a trough lifts through the Plains and into the Great Lakes region. The path of this system is pretty far north and most of the dynamics remain displaced well to the north, so not expecting any potential for strong storms with it. Thunderstorms probabilities remain minimal due to the limited instability, so we'll continue to leave any mention of thunderstorms out of the forecast Monday through Wednesday as the frontal boundary moves into our area, stalls, then potentially lifts back northward. Given the uncertainty in timing of the front and where/if it stalls, the rain chances remain fairly broad through early next week. 25/Owen && .AVIATION... (18Z TAFS) Issued at 1117 AM CST THU JAN 12 2023 A line of rain with thunderstorms, some severe, will continue moving east across the area. TCL will be impacted by nearby TS through 19z followed by an end to the thunderstorm activity. BHM/EET/ASN/ANB will continue to be impacted through 20z followed by decreased thunderstorm activity. MGM and TOI will be impacted over the early afternoon hours. Low clouds will persist across the area though rain and storms will push to the east. More moisture may return overnight into early Friday morning near BHM/ASN/ANB. 05 && .FIRE WEATHER... A line of strong to severe showers and storms will move through the area today, with breezy winds outside of any thunderstorms as well. Colder and drier air moves in for Friday with afternoon RH values in the 45 to 55 percent range and northwesterly 20ft winds around 10 to 12 mph. Afternoon RH values will be in the 30 to 40 percent range over the weekend with lighter winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 35 42 26 47 / 20 20 0 0 Anniston 37 43 28 47 / 20 20 0 0 Birmingham 36 42 29 47 / 20 10 0 0 Tuscaloosa 37 44 29 50 / 20 10 0 0 Calera 37 43 30 48 / 20 10 0 0 Auburn 39 44 30 47 / 40 10 0 0 Montgomery 40 46 30 51 / 30 10 0 0 Troy 40 46 30 50 / 50 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers- Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah- Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo- Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...05 LONG TERM....61 AVIATION...05
Hazardous weather outlook, Jan 12, 2:57 AM CST, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 257 AM CST Thu Jan 12 2023 ALZ011>015-017>050-131200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 257 AM CST Thu Jan 12 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe storms are possible on Thursday generally from 9 am through 7 pm as a cold front moves through the area. The main concern will be damaging winds, though a tornado or two cannot be ruled out, along with isolated hail up to 1 inch. Strong gusty winds are expected for much of the day across Central Alabama well in advance of any thunderstorm activity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on today.
In the hours before
Local storm report, Jan 12, 2:29 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 PM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TORNADO 2 SSE MARBURY 32.67N 86.45W
01/12/2023 AUTAUGA AL LAW ENFORCEMENT
DAMAGE TO A CHURCH AND MARBURY VFD BUILDING.
TREES IN ROADWAY AT HIGHWAY 143 AND CR 68.
0201 PM TSTM WND DMG 1 SSW GUNTER AFB 32.39N 86.25W
01/12/2023 MONTGOMERY AL PUBLIC
MINOR TREE DAMAGE REPORTED.
0206 PM TSTM WND GST DANNELLY FIELD 32.30N 86.39W
01/12/2023 M62 MPH MONTGOMERY AL ASOS
ASOS REPORT OF 62 MPH GUST AT DANNELLY
FIELD.
0211 PM HAIL 3 N EMERALD MOUNTAIN 32.50N 86.12W
01/12/2023 U0.75 INCH ELMORE AL PUBLIC
PUBLIC REPORT OF DIME-SIZED HAIL.
0213 PM HAIL 1 E FREDONIA 32.99N 85.27W
01/12/2023 E0.70 INCH CHAMBERS AL PUBLIC
PUBLIC REPORT OF DIME-SIZED HAIL.
0214 PM HAIL 3 SW ROANOKE MUNICIPAL 33.09N 85.41W
01/12/2023 E1.00 INCH CHAMBERS AL EMERGENCY MNGR
QUARTER-SIZED HAIL REPORTED IN THE
CLACKVILLE COMMUNITY.
&&Local storm report, Jan 12, 2:48 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TORNADO 1 ESE STANDING ROCK 33.07N 85.23W
01/12/2023 CHAMBERS AL EMERGENCY MNGR
HOME DESTROYED ON CR 284 IN NORTHEAST
CHAMBERS COUNTY. TDS VISIBLE VIA RADAR.
&&Local storm report, Jan 12, 2:52 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TORNADO 1 W POST OAK FORKS 33.04N 85.31W
01/12/2023 CHAMBERS AL TRAINED SPOTTER
MANY LARGE PINE TREES AND HARDWOOD TREES
DOWN ACROSS CR 267. TREES ON POWER LINES.
TDS OBSERVED.
&&Local storm report, Jan 12, 2:56 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND GST JORDAN HARE STADIUM 32.60N 85.49W
01/12/2023 M67 MPH LEE AL EMERGENCY MNGR
WEATHER STATION AT AUBURN UNIVERSITY
RECORDED GUST OF 67 MPH.
&&Local storm report, Jan 12, 3:01 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CST THU JAN 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TORNADO 3 SW NIXBURG 32.80N 86.14W
01/12/2023 COOSA AL FIRE DEPT/RESCUE
STRUCTURAL DAMAGE REPORTED ALONG CR 14 NEAR
EQUALITY.
&&Special weather statement, Jan 12, 3:14 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
314 PM CST Thu Jan 12 2023
ALZ044>049-122200-
Pike AL-Lee AL-Montgomery AL-Macon AL-Bullock AL-Russell AL-
314 PM CST Thu Jan 12 2023
...Strong thunderstorms will impact portions of north central Pike,
Lee, Bullock, Macon, southeastern Montgomery and western Russell
Counties through 400 PM CST...
At 313 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Beulah to near Franklin Field to Kent.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Auburn, Phenix City, Opelika, Tuskegee, Union Springs, Notasulga,
Hurtsboro, Midway, Smiths, Meadville, Smiths Station, Franklin,
Beulah, Dublin, Lake Tuskegee, Beans Crossroads, Guerryton, Shopton,
Tuskegee National Forest and Beauregard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 500 PM CST for south central
Alabama. A Tornado Watch also remains in effect until 600 PM CST for
southeastern and east central Alabama.
&&
LAT...LON 3215 8526 3215 8541 3214 8543 3207 8543
3195 8576 3200 8630 3202 8630 3240 8587
3273 8531 3273 8529 3275 8528 3275 8514
3273 8512 3269 8512 3266 8509 3265 8511
3263 8508 3262 8509 3258 8507 3248 8499
TIME...MOT...LOC 2113Z 278DEG 26KT 3272 8510 3221 8580 3196 8618
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:33 AM CST | Special Weather Statement | BMX | Marion | 27 min |
| Jan 12, 8:04 AM CST | Special Weather Statement | BMX | Winston | 26 min |
| Jan 12, 8:07 AM CST | Tornado Warning | BMX | Winston | 24 min |
| Jan 12, 8:39 AM CST | Special Weather Statement | BMX | Fayette | 36 min |
| Jan 12, 8:58 AM CST | Tornado Warning | BMX | Greene, Sumter | 62 min |
| Jan 12, 9:08 AM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 37 min |
| Jan 12, 9:16 AM CST | Tornado Warning | BMX | Walker, Winston | 3 min |
| Jan 12, 9:46 AM CST | Special Weather Statement | BMX | Blount | 29 min |
| Jan 12, 9:49 AM CST | Special Weather Statement | BMX | Tuscaloosa | 26 min |
| Jan 12, 9:51 AM CST | Tornado Warning | BMX | Greene, Hale, Tuscaloosa | 54 min |
| Jan 12, 9:55 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 50 min |
| Jan 12, 10:12 AM CST | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 63 min |
| Jan 12, 10:25 AM CST | Tornado Warning | BMX | Bibb, Tuscaloosa | 32 min |
| Jan 12, 10:53 AM CST | Tornado Warning | BMX | Marengo | 56 min |
| Jan 12, 10:53 AM CST | Tornado Warning | BMX | Perry | 45 min |
| Jan 12, 11:14 AM CST | Tornado Warning | BMX | Bibb | 45 min |
| Jan 12, 11:19 AM CST | Severe Thunderstorm Warning | BMX | Shelby | 41 min |
| Jan 12, 11:32 AM CST | Tornado Warning | BMX | Dallas, Perry | 58 min |
| Jan 12, 11:36 AM CST | Tornado Warning | BMX | Chilton | 54 min |
| Jan 12, 11:38 AM CST | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 52 min |
| Jan 12, 12:09 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 45 min |
| Jan 12, 12:17 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Shelby, Talladega | 43 min |
| Jan 12, 12:18 PM CST | Tornado Warning | BMX | Autauga, Dallas | 57 min |
| Jan 12, 12:29 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 25 min |
| Jan 12, 12:39 PM CST | Severe Thunderstorm Warning | BMX | Clay | 66 min |
| Jan 12, 12:50 PM CST | Tornado Warning | BMX | Chilton, Coosa, Elmore | 55 min |
| Jan 12, 1:09 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 51 min |
| Jan 12, 1:22 PM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 38 min |
| Jan 12, 1:24 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Lowndes, Montgomery | 66 min |
| Jan 12, 1:24 PM CST | Tornado Warning | BMX | Tallapoosa | 40 min |
| Jan 12, 1:34 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 41 min |
| Jan 12, 1:49 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 41 min |
| Jan 12, 1:57 PM CST | Tornado Warning | BMX | Chambers, Randolph | 29 min |
| Jan 12, 2:03 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 57 min |
| Jan 12, 2:21 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 54 min |
| Jan 12, 2:25 PM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 50 min |
| Jan 12, 3:11 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 64 min |
| Jan 12, 3:14 PM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Russell | 46 min |
| Jan 12, 3:53 PM CST | Special Weather Statement | BMX | Russell | 37 min |
| Jan 12, 4:00 PM CST | Severe Thunderstorm Warning | BMX | Russell | 30 min |
Nearby
Tornado Warnings in Alabama, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.